Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

PPI/omeprazole?


[be...]

Recommended Posts

I have been dealing with mouth burning, weird throat sensations with breathing, and sore throat/hoarseness/throat clearing for three months. It began at the end of my taper, got much worse with thrush, and it has continued even now that the thrush is long gone.

 

My ENT saw redness and inflammation by laryngoscopy in August and feels sure it’s silent reflux. I was content to blame it on withdrawal and treat naturally (I’m doing everything and have made every lifestyle change), but I had a massive uptick in pain Monday during a stressful time. Afterwards, the back of my throat was left very red and angry. Last night, with no stress, it happened again.

 

I’m now considering a PPI. I feel sure this is acid, and I don’t know if my throat can heal with it splashing up so often. Tums, Pepcid, and Mylanta help cool the burn somewhat but the relief doesn’t last but for a few minutes. The origin of pain is my raw, torn-up throat.

 

Any experience with PPIs post taper? My doctor is recommending 2-3 weeks and reevaluate. I understand they cause rebound reflux upon quitting...I’m a master taperer so that’s not bothering me. Anything else I need to know?

 

Beauty

Link to comment
Share on other sites

Replying to my own post to let anyone else curious know that I had a bad reaction to Omeprazole. I am so sensitive to everything in withdrawal. This one, a first for me, caused throat swelling/pain and difficulty breathing. It was helped by Benadryl, but it came back every time the dose wore off for 36 hours. I’m praying the reaction is gone now and I can go back to my baseline skin prickles, mouth pain, and chemical anxiety.

 

I don’t know why I react to medications so badly, but this seems histamine related. Thankful that the Benadryl kept me out of the ER. If my breathing and throat swelling had continued the way it was going, I’d have had no choice but to go. Unbelievable.

 

Beauty

Link to comment
Share on other sites

beauty, I had GERD just after my taper. My doc prescribed omaprazole but I developed a bad reaction to it  -- dizziness. Weird, right?

 

So I tried (skeptically) a "natural" fix. Aloe juice. It worked!! Amazingly well. No more burning gut. No more acid in the back of my throat. No more churning.

 

Anyhow, you can read up on this for yourself. The brand I buy is Alo and I get it on Amazon. Just paste this into the amazon search bar. I get the original.

 

alo exposed aloe vera juice drink

 

Be sure to read the reviews. Many, ppl have found it effective. I am so glad that I overcame my reluctance to try anything new, and my despair that there would ever be anything to "fix" my gut. I drink it twice a day. Brother, what a difference it's made in my life.

 

Best to you,

 

Katz

 

P.S. Our buddy Dana on here has some ideas about things to help GERD also. You could PM her or read her posts.

Link to comment
Share on other sites

Thank you, Katz! I saw you post about that recently, and I bought some. I drink it in the morning and the evening, and it’s very soothing.

 

I’m amazed at the med sensitivities in withdrawal. I was prepared for dizziness or an uptick in symptoms...I did not expect throat swelling.

 

Beauty

Link to comment
Share on other sites

I’m amazed at the med sensitivities in withdrawal.

 

Me too, beauty. My doc was incredulous abut the dizziness and unhappy that I stopped the drug. Oh well. We have to do what's best for ourselves.

 

Be well,

 

:smitten:

 

Katz

Link to comment
Share on other sites

×
×
  • Create New...